MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341259 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation primary with mentor memoryshape breast implants 395cc and experienced rupture on the right side post-operatively, which was confirmed during a physical exam.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On apr 23,2025, additional information was received indicating the patient underwent device removal and replacement with similar devices on (b)(6) 2025.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 21, 2025, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned device determined that the mentor memoryshape¿ tm+ 395cc breast implant was found to be ruptured and received in three parts.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the posterior aspect, measuring approximately 6.0 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).